Alert archive / Nevada / High Wind Watches in 2019
High Wind Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 7, 2019, 2:37 AM MST for Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Apr 9, 2019, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2019, 2:37 AM MST (09:37 UTC)
- In effect from
- Apr 9, 2019, 12:00 PM MST
- Expired
- Apr 8, 2019, 2:44 PM MST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WWUS75 KVEF 070937 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 237 AM PDT Sun Apr 7 2019 CAZ523>525-NVZ019-020-022-072200- /O.NEW.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 237 AM PDT Sun Apr 7 2019 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... The National Weather Service in Las Vegas has issued a High Wind Watch for much of the desert areas of San Bernardino County, the Spring Mountains, the Las Vegas Valley, and southern Clark County, which is in effect from Tuesday afternoon through late Tuesday night. * WINDS...Westerly winds 30 to 50 mph, with gusts as high as 60 to 70 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday afternoon and evening, and decrease Tuesday night. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$ CAZ520-522-NVZ014-017-072200- /O.NEW.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 237 AM PDT Sun Apr 7 2019 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Las Vegas has issued a High Wind Watch for the Owens Valley, Death Valley National Park, Esmeralda County, central and southern Nye County, and western Clark County, which is in effect from Tuesday afternoon through Wednesday evening. * WINDS...North winds 30 to 40 mph, with gusts around 60 mph. * TIMING...Winds will increase during the day Tuesday, peak once Tuesday evening and again Wednesday afternoon, and decrease Wednesday evening. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$ Morgan
3 follow-up statements
319 WWUS75 KVEF 072121 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 221 PM PDT Sun Apr 7 2019 AZZ001-003-CAZ526-NVZ016-018-081100- /O.EXA.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ Northwest Plateau-Northwest Deserts-Cadiz Basin- Northeast Clark County-Sheep Range- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Vidal Junction, Mesquite, Overton, Moapa, and Hayford Pk 221 PM PDT Sun Apr 7 2019 /221 PM MST Sun Apr 7 2019/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... The National Weather Service in Las Vegas has issued a High Wind Watch, which is in effect from Tuesday afternoon through late Tuesday night. * WINDS...Westerly winds 30 to 50 mph, with gusts as high as 60 to 65 mph. * TIMING...Winds will increase Tuesday morning, peak Tuesday afternoon and evening, and decrease Tuesday night. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$ NVZ015-081100- /O.EXA.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 221 PM PDT Sun Apr 7 2019 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Las Vegas has issued a High Wind Watch, which is in effect from Tuesday afternoon through Wednesday evening. * WINDS...North winds 30 to 40 mph, with gusts around 55 mph. * TIMING...Winds will increase during the morning Tuesday, peak once Tuesday evening and again Wednesday afternoon, and decrease Wednesday evening. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$ CAZ523>525-NVZ019-020-022-081100- /O.CON.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 221 PM PDT Sun Apr 7 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WINDS...Westerly winds 30 to 50 mph, with gusts as high as 60 to 65 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday afternoon and evening, and decrease Tuesday night. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$ CAZ520-522-NVZ014-017-081100- /O.CON.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 221 PM PDT Sun Apr 7 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...North winds 30 to 40 mph, with gusts around 60 mph. * TIMING...Winds will increase during the day Tuesday, peak once Tuesday evening and again Wednesday afternoon, and decrease Wednesday evening. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$
991 WWUS75 KVEF 080959 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 259 AM PDT Mon Apr 8 2019 AZZ002-036-CAZ527-NVZ021-082200- /O.NEW.KVEF.WI.Y.0017.190409T1900Z-190410T0900Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 259 AM PDT Mon Apr 8 2019 /259 AM MST Mon Apr 8 2019/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TUESDAY TO 2 AM PDT /2 AM MST/ WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon PDT /noon MST/ Tuesday to 2 AM PDT /2 AM MST/ Wednesday. * WINDS...Sustained speeds of 25 to 35 mph with gusts to 45 mph can be expected along the Colorado River Valley. * TIMING...Southwest to west winds will increase Tuesday afternoon then winds will become northwest Tuesday evening and overnight. * IMPACTS...Strong winds will create hazardous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters in the Wind Advisory area should use extreme caution when venturing onto lakes. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$ AZZ001-003-CAZ523>526-NVZ016-018>020-022-082200- /O.CON.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 259 AM PDT Mon Apr 8 2019 /259 AM MST Mon Apr 8 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WINDS...West to northwest winds 30 to 50 mph, with gusts as high as 60 to 65 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday afternoon and evening then become northwest Tuesday evening and decrease Tuesday night. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$ CAZ520-522-NVZ014-015-017-082200- /O.CON.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 259 AM PDT Mon Apr 8 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...North winds 30 to 40 mph, with gusts around 60 mph. * TIMING...Winds will increase during the day Tuesday, peak once Tuesday evening and again Wednesday afternoon, and decrease Wednesday evening. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest information. && $$
937 WWUS75 KVEF 082144 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 244 PM PDT Mon Apr 8 2019 AZZ001-CAZ523>525-NVZ016-022-091100- /O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ /O.NEW.KVEF.HW.W.0005.190409T1600Z-190410T0900Z/ Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert- Morongo Basin-Northeast Clark County-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari 244 PM PDT Mon Apr 8 2019 /244 PM MST Mon Apr 8 2019/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ TUESDAY TO 2 AM PDT /2 AM MST/ WEDNESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect from 9 AM PDT /9 AM MST/ Tuesday to 2 AM PDT /2 AM MST/ Wednesday. The High Wind Watch is no longer in effect. * WINDS...Southwest winds 30 to 50 mph, with gusts as high as 60 to 65 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday afternoon and evening then become northwest Tuesday evening and decrease Tuesday night. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ522-NVZ014-015-017-091100- /O.UPG.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/ /O.NEW.KVEF.HW.W.0005.190409T1600Z-190411T0300Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 244 PM PDT Mon Apr 8 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TUESDAY TO 8 PM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect from 9 AM Tuesday to 8 PM PDT Wednesday. The High Wind Watch is no longer in effect. * WINDS...North winds 30 to 45 mph, with gusts with gusts as high as 60 to 65 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday evening and again late Wednesday morning and early afternoon, and decrease Wednesday evening. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ NVZ020-091100- /O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ /O.NEW.KVEF.HW.W.0005.190409T1600Z-190411T0300Z/ Las Vegas Valley- Including Las Vegas, North Las Vegas, Henderson, and Boulder City 244 PM PDT Mon Apr 8 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TUESDAY TO 8 PM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect from 9 AM Tuesday to 8 PM PDT Wednesday. The High Wind Watch is no longer in effect. * WINDS...West to southwest winds 30 to 50 mph, with gusts as high as 60 to 65 mph on Tuesday. North to northwest winds 30 to 45 mph, with gusts up to around 60 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday afternoon and evening then become northwest Tuesday evening and decrease Tuesday night. Winds will increase again late Wednesday morning and early afternoon, and decrease Wednesday evening. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ520-091100- /O.UPG.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/ /O.NEW.KVEF.HW.W.0005.190409T1600Z-190410T0900Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 244 PM PDT Mon Apr 8 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TUESDAY TO 2 AM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect from 9 AM Tuesday to 2 AM PDT Wednesday. The High Wind Watch is no longer in effect. * WINDS...North winds 30 to 40 mph, with gusts around 60 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday evening and decrease Tuesday night. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ NVZ018-019-091100- /O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ /O.EXB.KVEF.WI.Y.0017.190409T1600Z-190411T0300Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 244 PM PDT Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 8 PM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 9 AM Tuesday to 8 PM PDT Wednesday. The High Wind Watch is no longer in effect. * WINDS...West to southwest winds 30 to 50 mph, with gusts as high as 60 to 65 mph on Tuesday. North to northwest winds 30 to 45 mph, with gusts up to around 60 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday afternoon and evening then become northwest Tuesday evening and decrease Tuesday night. Winds will increase again late Wednesday morning and early afternoon, and decrease Wednesday evening. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ003-CAZ526-091100- /O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/ /O.EXB.KVEF.WI.Y.0017.190409T1600Z-190410T0900Z/ Northwest Deserts-Cadiz Basin- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, and Vidal Junction 244 PM PDT Mon Apr 8 2019 /244 PM MST Mon Apr 8 2019/ ...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TUESDAY TO 2 AM PDT /2 AM MST/ WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 9 AM PDT /9 AM MST/ Tuesday to 2 AM PDT /2 AM MST/ Wednesday. The High Wind Watch is no longer in effect. * WINDS...West to northwest winds 30 to 40 mph, with gusts as high as 45 to 55 mph. * TIMING...Winds will increase during the day Tuesday, peak Tuesday afternoon and evening then become northwest Tuesday evening and decrease Tuesday night. * IMPACTS...Driving will become difficult due to strong winds, and visibility could be reduced in blowing dust. Trees and power lines could be blown down, and roofs could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ002-036-CAZ527-NVZ021-091100- /O.EXT.KVEF.WI.Y.0017.190409T1600Z-190410T0900Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 244 PM PDT Mon Apr 8 2019 /244 PM MST Mon Apr 8 2019/ ...WIND ADVISORY NOW IN EFFECT FROM 9 AM PDT /9 AM MST/ TUESDAY TO 2 AM PDT /2 AM MST/ WEDNESDAY... * WINDS...Sustained speeds of 25 to 35 mph with gusts to 45 mph can be expected along the Colorado River Valley. * TIMING...Southwest to west winds will increase Tuesday afternoon then winds will become northwest Tuesday evening and overnight. * IMPACTS...Strong winds will create hazardous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters in the Wind Advisory area should use extreme caution when venturing onto lakes. If you do venture out onto the lakes... avoid the open water and stay close to shore or in protected coves and inlets. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 7, 2:24 AM MST, 13 minutes earlier.
Area forecast discussion, Apr 7, 2:24 AM MST, 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 224 AM PDT Sun Apr 7 2019 .SYNOPSIS...Much warmer temperatures are expected today and Monday, with Las Vegas and Death Valley making a run at their first 90 and 100 degree readings of the season, respectively, on Monday. Strong winds and much cooler temperatures will return Tuesday and Wednesday, then another storm system could bring a chance of rain and high elevation snow to much of the area Thursday night through Friday night. && .DISCUSSION...Water vapor loop clearly showed the long advertised ridge of high pressure building in from the east Pacific. This will bring a sharp, albeit short lived, warming trend to the area today and Monday. Still a close call whether Las Vegas will reach 90 and/or Death Valley will reach 100 for the first time of the season on Monday. The bigger story of the period comes Tuesday and Wednesday, as a storm system coming out of the Gulf of Alaska brings very strong winds and sharply cooler temperatures. Some of the high resolution models are showing weak downslope wind signatures on the east slopes of the Sierra and Springs as early as before sunrise Tuesday, but the greater threat for widespread strong winds looks like Tuesday afternoon through Wednesday. By Tuesday afternoon, strong cold front will be approaching Las Vegas from the north, with pre frontal west to southwest winds increasing over the Mojave Desert in response to a 70-80 knot 500 mb wind max and a 100-120 knot 300 mb wind max moving overhead. At the same time, the post frontal northerly winds will be increasing over the southern Great Basin in response to very sharp temperature gradient across the front enhancing the solenoidal circulation (we often see this maximized when a strong front crosses the area at the time of peak daily heating). Winds will subside over the Mojave Desert Tuesday night as the cold front moves through, but post frontal winds should continue to crank over the southern Great Basin through Wednesday. With this in mind, issued a High Wind Watch for Las Vegas and areas farther south and west from noon Tuesday through late Tuesday night, and for areas northwest of Las Vegas from noon Tuesday through Wednesday afternoon. Wind Advisories will likely be needed for areas east of the Watch, such as Lincoln County, the Colorado River Valley, and Mohave County. By the time this storm has passed, attention turns north as another storm deepens over British Columbia and dives south across our area Thursday and Friday. This storm will bring even cooler temperatures due to its trajectory from the north, along with chances for rain and high elevation snow showers to much of the region. && .AVIATION...For McCarran...Light and variable winds are expected through the morning before east to southeast winds at 6-8kts set up for this afternoon. Expect diurnal drainage flow to return tonight, with light winds returning by Monday morning. Continued SCT to BKN high clouds can be expected into the beginning of next week. For the rest of southern Nevada, northwest Arizona and southeast California...Light diurnal winds are expected today and tonight across the region. Occasional SCT-BKN high VFR clouds are likely. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Wolf For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
High Wind Watches in Nevada, 2019High Wind Watches in California, 2019High Wind Watches in Arizona, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.